MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 7 - 068X132 (FDA); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 7 - 068X132 (FDA); CATHETER, PERCUTANEOUS
Catalog Number IC068132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned sample and it was observed the catheter shaft was broken at distal end of the shaft within hub, the catheter shaft was kinked near the hub and the catheter was kinked near the distal tip.A functional test was not required as the defect was visually confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned for analysis and it was confirmed that the catheter shaft was broken and kinked, confirming the event.It is probable that the device was damaged during the clinical procedure due to some procedural/anatomical factors encountered causing the as reported event, therefore assignable cause of procedural factors will be assigned to reported issue.
 
Event or Problem Description
Analysis of the returned device found catheter was fractured proximally near the hub.There were no clinical consequences to the patient.

Brand Name
AXS CATALYST 7 - 068X132 (FDA)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9484706
Report Number3008881809-2019-00395
Device Sequence Number11221276
Product Code DQY
UDI-Device Identifier07613327417227
UDI-Public07613327417227
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Catalogue NumberIC068132
Device Lot Number21519931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR